MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0500306E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility nurse reported that an internal dialyzer blood leak occurred during a patient¿s hemodialysis (hd) treatment.It was reported that the blood was observed in the venous heard cap of the dialyzer.The nursing staff was able to detect the leak.The machine, a fresenius 4008's, alarmed appropriately with a blood leak alert.Fresenius combi set bloodlines were being utilized for the treatment.Blood test strips were not used.No damage was identified on the dialyzer prior to use.Immediately following the event, the patient was re-setup with new supplies on a different machine where they were able to complete treatment.Despite the blood leak, it was reported that there was no blood loss as the blood was returned to the patient.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The dialyzer was not available to be returned for a manufacturer evaluation as it was reportedly discarded.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A photo and video were provided.The video was 15 seconds showing what appears to be the blood leak in the bottom bell housing.The photo shows the same end of the dialyzer connected to the machine with blood in the fibers.The cause for the possible blood leak cannot be determined from the video/photo.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.The report could not be confirmed as a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint sample.During the lot history review it was noted that there was one other complaint reported against the lot.The complaint addresses foreign matter found in the dialyzer (no sample).There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas 2018-0171 (vision systems) and 2018-0161 (blood leak reduction) are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description
A user facility nurse reported that an internal dialyzer blood leak occurred during a patient¿s hemodialysis (hd) treatment.It was reported that the blood was observed in the venous heard cap of the dialyzer.The nursing staff was able to detect the leak.The machine, a fresenius 4008s, alarmed appropriately with a blood leak alert.Fresenius combi set bloodlines were being utilized for the treatment.Blood test strips were not used.No damage was identified on the dialyzer prior to use.Immediately following the event, the patient was re-setup with new supplies on a different machine where they were able to complete treatment.Despite the blood leak, it was reported that there was no blood loss as the blood was returned to the patient.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The dialyzer was not available to be returned for a manufacturer evaluation as it was reportedly discarded.

Brand Name
OPTIFLUX F16NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key12291421
Report Number1713747-2021-00257
Device Sequence Number14618637
Product Code FJI
UDI-Device Identifier00840861100071
UDI-Public00840861100071
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number0500306E
Device Catalogue Number0500306E
Device Lot Number19NU01001
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight63